medication for lupus

United States
July 1, 2007 12:19pm CST
I have been diagnozed with Lupus a while a go and I was prescribed all kinds of medication. None of them seemded to be working for me. After a while I get side effects, then I gain weight a lot. Don't know if there is anything out there that could help me to regulate my body weight.
3 responses
@JaLuvYa (175)
• United States
23 Oct 07
I don't know that there is anything that can help regulate the weight gain. When I was first diagnosed in April 06, they had me on like 13 different medications. The steroids (Prednisone) is what made me gain weight and raised my blood pressure etc. I got tired of all the side effects and stopped taking everything but my plaquenil and iron. Granted I was very sick when I went into the emergency room but I left the hospital feeling worse on all those meds. So I quit. Not recommended by doctors. But all I can say is I had to take back control of my life! I focus on rest, not being stressed and reading my body. It's not easy by any means but I knew if I wanted to be an active parent- I had to have control and the medicine wouldn't allow me to. I still hurt, there's still the fatigue, my kidney's aren't getting any better but I can play with my daughter on good days and she forgives me on my bad days. On the medicines I was sick everyday- at least this way I can still have some good days. I wish you the best with this:) I think that you will find though- if you are on steroids- many of your side effects will stop when you are off of them. Many Blessings- JA
• United States
17 Oct 07
I too was diagnosed with Lupus just recently. My Specialist did not want to start me on any meds just yet. I do not have any symptoms yet either.. Just positive blood work. She said that starting on Plaquinel wouold not stop a lupus flare. but if i was going through a flare it could help with the inflamation.... but it would not stop it from coming...Hop this helps.
• United States
15 Aug 07
Which medications are you taking. Did you discuss the side effects with your doctor to see if there were other options for you?